Alert archive / Alabama / Wind Advisories in 2008
Wind Advisory 8, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Nov 14, 2008, 11:02 PM CST for 18 counties in Alabama. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2008, 11:02 PM CST (05:02 UTC)
- Expired
- Nov 15, 2008, 2:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
Counties Bibb County, AL, Blount County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Marengo County, AL, Marion County, AL, Perry County, AL, Pickens County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 59 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 150502 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1102 PM CST FRI NOV 14 2008 ...A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THROUGH 2 AM... .WINDY CONDITIONS WILL ACCOMPANY THE COLD FRONT WILL WIND GUSTS OF 30 TO 40 MPH POSSIBLE. ALZ011>015-017-018-022>026-030>034-039-150800- /O.NEW.KBMX.WI.Y.0008.081115T0502Z-081115T0800Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-PICKENS- TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-SUMTER-GREENE-HALE-PERRY- BIBB-MARENGO- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA... PELHAM...ALABASTER...PELL CITY...MOODY...LIVINGSTON...EUTAW... GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE...DEMOPOLIS... LINDEN 1102 PM CST FRI NOV 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 2 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM CST SATURDAY. A STRONG COLD FRONT WILL SWEEP ACROSS THE NORTHWEST HALF OF CENTRAL ALABAMA THROUGH 2 AM. NORTHWESTERLY WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE FOR A VERY BRIEF DURATION...UP TO 10 MINUTES. THE WINDS WILL THEN GUSTS BETWEEN 25 AND 30 MPH FOR ABOUT A HOUR OR SO BEFORE SUBSIDING A BIT FURTHER. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. REMEMBER...HIGH WINDS CAN BRING DOWN TREE LIMBS...AND DISTRESSED OR DISEASED TREES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Nov 14, 10:15 PM CST, 47 minutes earlier.
Area forecast discussion, Nov 14, 10:15 PM CST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1015 PM CST FRI NOV 14 2008 .UPDATE...TONIGHT DISCUSSION. && .DISCUSSION... INTERESTING EVOLUTION TO THAT EVER DIFFICULT SPLIT FLOW REGIME. SUB-TROPICAL JET STREAM ENERGY HAS MOVED OVER THE REGION IN TWO DISTINCT PIECES. ONE SHORT WAVE CURRENTLY MOVING OVER THE FLORIDA PANHANDLE AND ANOTHER SHORT WAVE IN NORTHEAST ALABAMA...PER LATEST WATER VAPOR. QUITE A BIT MORE LIGHTNING THAT ORIGINALLY ANTICIPATED FOR NORTHERN COUNTIES. COMPACT SHORT WAVE LIFT AND ITS ASSOCIATED SURFACE OPEN WAVE HAVE GENERALLY CLEARED CENTRAL ALABAMA TO THE NORTHEAST. THE OPEN WAVE FRONT IS DEPICTED AS THE FINE LINE CURRENTLY ON RADAR FROM ONEONTA...BIRMINGHAM...TO LINDEN. DRY AIR ALOFT SPREADING IN FAST BEHIND THESE FEATURES AND OVERALL RAIN INTENSITY AND COVERAGE WANING. NORTHERN STREAM UPPER LOW AND REAL COLD FRONT ENTERING EAST CENTRAL MS AND WILL BLAST THROUGH MUCH OF CENTRAL ALABAMA OVERNIGHT. WILL REDUCE POPS SOUTH AS MOISTURE AND LIFT BECOME MORE LIMITED BUT LIGHTER RAIN SHOWERS SHOULD PREVAIL ACROSS THE NORTHERN TWO THIRDS OF THE AREA. NOT MUCH MORE THUNDER REALLY EXPECTED AS ENHANCED LIFT EXITS EASTWARD AND INSTABILITY SLOWLY GOES AWAY. THE FRONT PUSHES THROUGH A GOOD PART OF THE AREA AFTER MIDNIGHT...AND THE WINDS WILL BECOME GUSTY. A FEW GUST MAY REACH 25 TO 35 MPH JUST BEHIND THE FRONT. BREEZY CONDITIONS CONTINUE INTO SATURDAY AS THE NEW AIRMASS SETTLES IN. SO FOR THE UPDATE...REMOVED MENTION OF HAZARDS IN THE HWO THE REMAINDER OF THE EVENING. LOWERED POPS ACROSS SOUTHERN AREAS. COVERED A BIT MORE OF THE AREA WITH GUSTY WINDS AS FRONT MOVES IN. HAD A BRIEF MOMENT OF FOG EARLIER THIS EVENING...BUT BELIEVE THINGS WILL STAY MIXED UP THE REMAINDER OF THE WAY TO PRECLUDE MENTION OF ANY ADDITIONAL FOG. CHAOTIC WEATHER ALWAYS MEANS SOME ADJUSTMENTS TO HOURLY GRIDS. HAVE A GREAT NIGHT. 75 && .PREVIOUS DISCUSSION...TONIGHT THROUGH SATURDAY NIGHT. TO SAY THE LEAST...RAIN PRODUCTION HAS BEEN A BIG DISAPPOINTMENT THE PAST FEW DAYS. THERE WAS SOME HEAVY RAINFALL ACROSS EASTERN BARBOUR COUNTY LAST NIGHT WHERE EUFAULA RECORDED ALMOST 4.5 INCHES. LAST CHANCE FOR ANY APPRECIABLE RAINFALL WILL BE TONIGHT AS STRONG COLD FRONT APPROACHES AREA. THERE HAS BEEN MINIMAL SHOWER ACTIVITY UPSTREAM OF ALABAMA THIS AFTERNOON...BUT SHOWERS ARE STARTING TO INCREASE ACROSS NORTHERN MISSISSIPPI IN ZONE OF INCREASING LARGE SCALE ASCENT AHEAD OF SHORT WAVE TROF. MODELS SHOW INCREASING MID LEVEL LIFT ACROSS NORTH ALABAMA AS SHORT WAVE TROF MOVES CLOSER. THIS SYSTEM WILL NOT BE A BIG RAINFALL PRODUCER...WITH AMOUNTS LIKELY TO STAY UNDER ONE-HALF INCH MOST AREAS. SURFACE FRONT WILL BE NEAR MONTGOMERY BY SUNRISE SATURDAY. THERE WILL BE A NOT BE A DRAMATIC DROP IN TEMPERATURES RIGHT BEHIND FRONT...BUT COLD AIR ADVECTION WILL BE STRONG ON SATURDAY WITH TEMPERATURES REMAINING STEADY OR FALLING SATURDAY MORNING AS FRONT PUSHES QUICKLY THROUGH CENTRAL ALABAMA. MID LEVELS WILL DRY OUT QUICKLY SATURDAY MORNING BUT THERE WILL BE ENOUGH MOISTURE BELOW 850MB FOR COLD AIR TO SQUEEZE OUT SOME LIGHT RAIN OR SPRINKLES. SATURDAY WILL BE A COLD AND WINDY DAY WITH NORTHWEST WINDS OF 10 TO 20 MPH. A LAKE WIND ADVISORY WILL LIKELY BE ISSUED IN LATER FORECASTS. CLOUDS WILL HANG AROUND A GOOD PART OF THE DAY SATURDAY BUT SHOULD ERODE FROM WEST TO EAST SATURDAY AFTERNOON AS THERMAL TROF MOVES THROUGH SATURDAY NIGHT. LONG TERM...SUNDAY THROUGH FRIDAY. COLD WEATHER WILL HANG AROUND THROUGH SUNDAY WITH HIGHS MOSTLY IN THE 50S...BUT ABUNDANT SUNSHINE AND WEAKER WINDS WILL MAKE IT FEEL MORE COMFORTABLE. A QUICK WARM-UP ON MONDAY AS LOW LEVEL FLOW BECOMES WESTERLY AHEAD OF NEXT COLD FRONT. THERE WILL BE A SERIES OF FAST MOVING DRY COLD FRONTS NEXT WEEK WHICH WILL KEEP TEMPERATURES BELOW AVERAGE. 58/ROSE && .AVIATION...00Z TAF DISCUSSION. COLD FRONT WILL CONTINUE TO PUSH EASTWARD OVERNIGHT WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ALREADY WEST OF INTERSTATE 65. MVFR CEILINGS ARE EXPECTED TO DEVELOP THROUGH THE REMAINDER OF THE EVENING AND LAST THROUGH SATURDAY. THE SHOWERS SHOULD BE COMPLETELY OUT OF THE AREA BY 12Z. WINDS ARE SOUTHERLY BUT WILL TURN SHARPLY TO THE NORTHWEST AFTER FRONTAL PASSAGE WITH GUSTS TO 25 KTS POSSIBLE AFTER 15Z. 88 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Nov 14, 11:00 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1100 PM CST FRI NOV 14 2008 ALZ011>015-017>050-151230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1100 PM CST FRI NOV 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A STRONG COLD FRONT WILL MOVE THROUGH MUCH OF THE AREA OVERNIGHT. WIND GUSTS UP TO 40 MPH ARE BRIEFLY POSSIBLE ALONG THE FRONT. AFTER THE FRONT PASSES...WIND GUSTS WILL GENERALLY REMAIN BETWEEN 25 AND 30 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG COLD FRONT WILL BLAST THROUGH THE REGION EARLY SATURDAY. BRISK NORTHWEST WINDS BEHIND THE FRONT WILL GUSTS 25 TO 35 MPH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 75
In the hours before
Special weather statement, Nov 14, 7:11 PM CST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 711 PM CST FRI NOV 14 2008 ALZ024-150145- JEFFERSON- 711 PM CST FRI NOV 14 2008 ...SIGNIFICANT WEATHER ALERT FOR JEFFERSON COUNTY UNTIL 745 PM CST... AT 711 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR NORTH JOHNS...OR 6 MILES WEST OF HUEYTOWN...MOVING NORTHEAST AT 35 MPH. WINDS UP TO 35 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... VALLEY CREEK. VALLEY CREEK BESSEMER. HUEYTOWN. MAYTOWN. MINOR. FORESTDALE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Nov 14, 7:12 PM CST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 712 PM CST FRI NOV 14 2008 ALZ023-150145- TUSCALOOSA- 712 PM CST FRI NOV 14 2008 ...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 745 PM CST... AT 710 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR MOUNTAINBROOK...OR 9 MILES SOUTHWEST OF NORTHPORT...MOVING NORTHEAST AT 35 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MOUNTAINBROOK. OLIVER LOCK DAM. UNIVERSITY OF ALABAMA. HOLT. HOLT LOCK DAM. BROOKWOOD. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
Special weather statement, Nov 14, 7:36 PM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 736 PM CST FRI NOV 14 2008 ALZ022-023-150200- PICKENS-TUSCALOOSA- 736 PM CST FRI NOV 14 2008 ...SIGNIFICANT WEATHER ALERT FOR PICKENS AND TUSCALOOSA COUNTIES UNTIL 800 PM CST... AT 731 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR CARROLLTON...MOVING NORTHEAST AT 40 MPH. WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CARROLLTON. OWENS. NORTH PICKENS AIRPORT. GORDO. LUBBUB. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
Special weather statement, Nov 14, 8:19 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 819 PM CST FRI NOV 14 2008 ALZ023-150245- TUSCALOOSA- 819 PM CST FRI NOV 14 2008 ...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 845 PM CST... AT 819 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF SAMANTHA...OR 13 MILES NORTHEAST OF GORDO...MOVING NORTHEAST AT 35 MPH. WINDS UP TO 35 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MOORES BRIDGE. SAMANTHA. TURKEY CREEK AT TUSCALOOSA. WINDHAM SPRINGS. WHITSON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Nov 14, 9:08 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 908 PM CST FRI NOV 14 2008 ALZ018-020-026-150345- CHEROKEE-ETOWAH-ST. CLAIR- 908 PM CST FRI NOV 14 2008 ...SIGNIFICANT WEATHER ALERT FOR CHEROKEE...ETOWAH AND ST. CLAIR COUNTIES UNTIL 945 PM CST... AT 908 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF TABOR ROAD TO ATTALLA...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF BOAZ TO RAINBOW CITY...MOVING NORTHEAST AT 40 MPH. WINDS UP TO 35 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CRUDUP. NORTHSIDE. TABOR ROAD. SLACKLAND. LEESBURG. WEISS DAM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Nov 14, 10:49 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1049 PM CST FRI NOV 14 2008 ALZ011>015-017-018-022>026-030>034-039-150700- BIBB-BLOUNT-ETOWAH-FAYETTE-GREENE-HALE-JEFFERSON-LAMAR-MARENGO- MARION-PERRY-PICKENS-SHELBY-ST CLAIR-SUMTER-TUSCALOOSA-WALKER- WINSTON- 1049 PM CST FRI NOV 14 2008 ...A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THROUGH 2 AM... A STRONG COLD FRONT WILL SWEEP ACROSS THE NORTHWEST HALF OF CENTRAL ALABAMA THROUGH 2 AM. NORTHWESTERLY WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE FOR A VERY BRIEF DURATION...5 TO 10 MINUTES. THE WINDS WILL THEN GUSTS BETWEEN 25 AND 30 MPH FOR ABOUT A HOUR BEFORE SUBSIDING EVEN FURTHER. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. REMEMBER...HIGH WINDS CAN BRING DOWN TREE LIMBS...AND DISTRESSED OR DISEASED TREES. HIGH PROFILE VEHICLES SHOULD EXERCISE EXTRA CAUTION TRAVELING ON THE ROADWAYS TONIGHT...ESPECIALLY TRAVELING IN AN NORTHEAST OF SOUTHWEST DIRECTION. 75
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:53 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.